Flood, Black Hawk
- When
- March 23, 12:45 AM CST to March 26, 4:30 AM CST
- Where
- Black Hawk County, Cedar Falls
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.520, -92.450
The weather pattern became much quieter after the blizzard through a good part of the month. There was no widespread precipitation again until the 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
The weather pattern became much quieter after the blizzard through a good part of the month. There was no widespread precipitation again until the 20th. The final 12 days of the month, however, saw frequent shower and thunderstorm activity. River levels were already elevated from the melting snow earlier in the month. The rainfall brought a few of them above flood stage once again with the Cedar River going over its banks in Cedar Falls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 22, 2:45 PM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT THU MAR 22 2007 .DISCUSSION... FNTL BNDRY HAS DROPPED SOUTH OF THE STATE FAR ENOUGH TO KEEP THE WX ACTION TO THE SOUTH FOR THE FIRST PART OF THE EVE. WAA WILL BEGIN OVER NIGHT AND EXPECT A LARGE AREA OF TSRA TO DVLP OVR NIGHT BEFORE FIRST IMPL LIFTING NEWD IN THE FLOW PASSES. RELATIVELY QUITE FOR FRI AS FNT IS PUSHED TO THE S. ANOTHER ROUND OF CNVCTN FOR THE WKND AS BNDRY LFTS NWD THRU THE PD. AN UNSETTLED PD WITH TROF REMAINING IN THE WRN U.S. PROBS IN FCST ARE WITH THE AMOUNT OF RAFL OVR THE NXT SVRL DAYS AND WITH SVR POTENTIAL. BEST CHC FOR SVR APPEARS TO BE FOR SUN AND WED/WED NGT TIMEFRAME. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && M
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 505 AM CDT THU MAR 22 2007 IAZ004-005-024-035-039-049-231015- EMMET-KOSSUTH-HUMBOLDT-WEBSTER-BLACK HAWK-MARSHALL- 505 AM CDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING...PRIMARILY PRODUCED BY SNOW MELT...WILL CONTINUE ALONG SECTIONS OF THE DES MOINES...IOWA...AND CEDAR RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALTHOUGH MANY RIVERS WILL CONTINUE TO SEE GRADUAL FALLS THIS WEEK...A FEW LOCATIONS MAY STILL REMAIN ABOVE FLOOD STAGE. FOR DETAILS REGARDING PARTICULAR SITES OR WARNINGS AND ADVISORIES...PLEASE VISIT THE RIVERS AND HYDROLOGY SECTION OF OUR WEB PAGE AT WEATHER.GOV/DESMOINES. ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT THROUGH MONDAY...THEN AGAIN LATE TUESDAY AND WEDNESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND WEDNESDAY. IAZ006-007-015>017-023-025>028-033-034-036>038-044>048-050- 057>062-070>075-081>086-092>097-231015- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 505 AM CDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT ACROSS MAINLY THE SOUTHERN HALF OF IOWA. LOCALLY HEAVY RAINFALL IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT THROUGH MONDAY THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND. THERE IS A CHANCE OF SEVERE STORMS ON SUNDAY AND AGAIN WEDNESDAY. NUMEROUS ROUNDS OF THUNDERSTORMS DURING THE PERIOD MAY AFFECT LOCAL STREAMS THAT ARE ALREADY RUNNING NEAR BANK FULL DUE TO RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND WEDNESDAY. MOYER
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15717.